As if having an allergy is not enough, how about having an allergy to the medication used to treat the initial allergy??
40 year old woman admitted for nose surgery. In the OT, just before commencement, she developed an allergic reaction to the anti-vomiting injection. We treated the severe coughing and breathlessness with alternative medications, for fear of triggering another allergic reaction should the standard anti-allergic injection be used. The surgery was subsequently postponed for safety sake.
The allergic reaction subsided the next day & surgery proceeded with no further untoward incident, with administration of alternative anti-vomiting injection.
We really have no idea what we are allergic to until we develop it. Some are mild, e.g. to prawns, while other maybe severe or even life-threatening, e.g. to peanuts. As doctors, we were taught how to treat it, but it is safest to avoid the offending food or medication, if we are aware of it. Patients should communicate these previous incidents to their doctors, too.